16 year old female with serious stomach pains

Patient

Q: I have back pains, exhausted all the time, sharp pains in my belly. ive aslo had my period 5 times in one month but i didnt take my pill everyday could this effect it? ive also had pain under my right lower rib and when that happens i feel like throwing up or i do end up throwing up. constant headaches and im under alot of stress, im only 16 is this normal or should i be worried?

Doctor

A:   Thank you for your question. We are indeed concerned withy our symptoms. Not taking your oral contraceptive medication can have an effect on the regularity of your menstrual period. We are not certain for how many days you experienced bleeding for the '5 times' you have described. It could be that you were experiencing intermittent spotting throughout the month which is consistent with not taking your oral contraceptive medication regularly.
Regarding the pain that you are experiencing under your right rib, nausea, vomiting, and stress, we are concerned that you may be experiencing a gastrointestinal condition causing your symptoms. It is possible that this could be stress induced, or could be due to gastritis, which is inflammation of the gastric mucosal lining. However, this pain may also be due to more complex and serious conditions pertaining to your gall bladder and liver. We recommend that you see your doctor as soon as you can to be evaluated and rule out any serious illness. In the future please take your oral contraceptive medication exactly as prescribed. Please see your doctor.

Thank you for choosing Askthedoctor.com

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews